MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE

AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE
Model Number 476001000
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for investigation and so ambu has not been able to verify the failure.The expected cause of the reported failure is mis-handling where the bending section was not in straight (neutral) position during extraction of the bronchoscope from the dlt and excessive force was applied to pull out the ascope.This caused the distal end of the ascope to break off.According to product ifu, the distal tip must be set in a neutral or non-deflected position when being withdrawn and excessive force should be avoided when using the product: do not use excessive force when advancing, operating or withdrawing the ascope 4 broncho.When withdrawing the endoscope, the distal tip must be in neutral and non-deflected position.Do not operate the bending lever, as this may result in injury to the patient and/or damage to the ascope 4 broncho.The reported problem is included in the product risk analysis.
 
Event or Problem Description
The tip of an ambu ascope 4 broncho slim 3.8/1.2 single-use and flexible bronchoscope broke off inside the endotracheal airway tube of a patient.The broken off piece was retrieved by the physician.Patient outcome was not affected.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE-USE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
MDR Report Key11848431
Report Number9610691-2020-00010
Device Sequence Number14414566
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model Number476001000
Device Catalogue Number476001000
Device Lot Number1000410944
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2020
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;